Ask a doctor

Can Exilis Cause Severe Dizziness?

I have had several Exilis treatment on my neck and lower face/jaw area. I have also been having some serious dizziness, which I correlated to seasonal allergies, which is not an uncommon condition for me. I have suffered with sinus headaches and pressure for many years. The dizziness I have had recently, however, has been extreme, and it was a post here on RealSelf that alerted me to the fact that someone else has reported vertigo from Exilis. My last treatment gave me a serious spell.

Doctor Answers (2)

Exilis does not cause dizziness!

+1

Exilis utilizes monopolar RF energy to stimulate collagen growth by heating tissues. Unless the Exilis treatment was directed right at your middle ear or you had some physiologic reason to have vertigo or near-vertigo separately, these treatments truly have no physiologic basis to cause dizziness. The RF energy does not "beam" into deeper structures, so there is no reason other than coincidence to even consider Exilis as a causative or even contributing modality.

You should start with your regular physician and ask about a dizziness workup if this persists. I'd not even mention Exilis; it will simply confuse those physicians who are unaware of what it is and how it works. And with respect to the other user who posted here about vertigo, I can state with a high degree of certainty that even though the temporal alignment of Exilis and vertigo may have seemed to indicate cause-and-effect, it was almost certainly conicidental here as well.

If your Exilis treatment seems to induce immediate post-treatment dizziness, I would suggest that the operator change techniques, treatment location near your ear, or energy settings--not because I think it truly is causative or related, but to ensure safety and minimize your concerns, which are certainly important to any provider of care. Best wishes! Dr. Tholen

Web reference: http://www.carillonclinic.com/

Minneapolis Plastic Surgeon
5.0 out of 5 stars 91 reviews

Exilis treatments

+1

The symptoms you describe seem to be unrelated to Exilis and I would recommend a work up by your internist or neurologist for dizziness.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.